Alert archive / Missouri / Red Flag Warnings in 2019
Red Flag Warning 2, NWS Springfield, MO
NWS Springfield, MO issued this red flag warning at Apr 11, 2019, 3:16 AM CDT for 31 counties in Missouri; Bourbon County, Cherokee County, Crawford County, Kansas. It took effect at Apr 11, 2019, 1:00 PM CDT. It was in force for 68 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 11, 2019, 3:16 AM CDT (08:16 UTC)
- In effect from
- Apr 11, 2019, 1:00 PM CDT
- Expired
- Apr 11, 2019, 2:08 PM CDT
- In force
- 68 min
- Issued by
- NWS Springfield, MO
All 34 counties
Bourbon County, KS, Cherokee County, KS, Crawford County, KS, Barry County, MO, Barton County, MO, Benton County, MO, Camden County, MO, Cedar County, MO, Christian County, MO, Dade County, MO, Dallas County, MO, Douglas County, MO, Greene County, MO, Hickory County, MO, Howell County, MO, Jasper County, MO, Laclede County, MO, Lawrence County, MO, Maries County, MO, McDonald County, MO, Miller County, MO, Morgan County, MO, Newton County, MO, Ozark County, MO, Phelps County, MO, Polk County, MO, Pulaski County, MO, St. Clair County, MO, Stone County, MO, Taney County, MO, Texas County, MO, Vernon County, MO, Webster County, MO, Wright County, MO
The radar
The Springfield radar (KSGF), 25 km from the middle of the area, began a volume at 08:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 8.3 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 26 J/kg
- Mixed-layer CIN
- -595 J/kg
- Mixed-layer LCL
- 2613 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 167 m²/s²
- 0-3 km storm-relative helicity
- 420 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
454 WWUS83 KSGF 110816 RFWSGF URGENT - FIRE WEATHER MESSAGE National Weather Service Springfield MO 316 AM CDT Thu Apr 11 2019 KSZ073-097-101-MOZ055>058-066>071-077>082-088>097-101>105-111630- /O.NEW.KSGF.FW.W.0002.190411T1800Z-190412T0000Z/ Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Jasper-Dade-Greene-Webster-Wright-Newton-Lawrence- Christian-Douglas-Howell-McDonald-Barry-Stone-Taney-Ozark- 316 AM CDT Thu Apr 11 2019 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING FOR LOW RELATIVE HUMIDITIES AND GUSTY WINDS... The National Weather Service in Springfield has issued a Red Flag Warning, which is in effect from 1 PM this afternoon to 7 PM CDT this evening. * AFFECTED AREA...Fire weather zones 073, 097, and 101.Fire weather zones 055, 056, 057, 058, 066, 067, 068, 069, 070, 071, 077, 078, 079, 080, 081, 082, 088, 089, 090, 091, 092, 093, 094, 095, 096, 097, 101, 102, 103, 104, and 105. * WIND...Sustained south winds of 20 to 35 mph with gusts up to 45 mph * HUMIDITY...30 to 40 percent. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ Hatch
1 follow-up statement
689 WWUS83 KSGF 111908 RFWSGF URGENT - FIRE WEATHER MESSAGE National Weather Service Springfield MO 208 PM CDT Thu Apr 11 2019 KSZ073-097-101-MOZ055>058-066>071-077>082-088>097-101>105-112015- /O.CAN.KSGF.FW.W.0002.000000T0000Z-190412T0000Z/ Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Jasper-Dade-Greene-Webster-Wright-Newton-Lawrence- Christian-Douglas-Howell-McDonald-Barry-Stone-Taney-Ozark- 208 PM CDT Thu Apr 11 2019 ...RED FLAG WARNING IS CANCELLED FOR LOW HUMIDITY AND GUSTY WINDS FOR FIRE WEATHER ZONES 055, 056, 057, 058, 066, 067, 068, 069, 070, 071, 073, 077, 078, 079, 080, 081, 082, 088, 089, 090, 091, 092, 093, 094, 095, 096, 097, 097, 101, 101, 102, 103, 104, AND 105... The National Weather Service in Springfield has cancelled the Red Flag Warning. Humidities and winds speeds this afternoon will not support critical fire weather conditions. However, elevated fire weather conditions can be expected. $$ Schaumann
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this red flag warning went out at Apr 11, 2:35 AM CDT, 41 minutes earlier.
Area forecast discussion, Apr 11, 2:35 AM CDT, 41 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
235 AM CDT Thu Apr 11 2019
.SHORT TERM...(Today and tonight)
Issued at 202 AM CDT Thu Apr 11 2019
The surface low in the plains was moving to the northeast across
eastern Nebraska early this morning and will continue to lift to
the northeast through today. As this occurs, a cold front will
begin to move into and through the Ozarks region today.
Surface winds already early this morning were gusty and should
remain so through this afternoon even behind the front as winds
turn out of the southwest. This prompted the expansion of the
Wind Advisory overnight through 00Z Friday.
Models continue show very weak precipitation signals for this
afternoon and confined mainly to the eastern Ozarks. If this
occurs, mainly light showers are expected. Very limited
instability expected will limit any thunder to isolated at best.
Winds will be out of the west overnight tonight with temperatures
falling into the 30s across the area. While some very patchy
frost may occur in sheltered areas, winds should remain up enough
to preclude more widespread frost.
.LONG TERM...(Friday through Wednesday)
Issued at 202 AM CDT Thu Apr 11 2019
Friday should be much less windy but cooler with highs in the 50s
as high pressure moves over the area in advance of another storm
system that will move across the southern plains. This system
will swing northeast Saturday afternoon and models have fairly
widespread rain moving into the Ozarks by 21z Saturday.
There are differences in the track of the system between the
models, but all have a fairly expansive area of rain moving across
the area. Currently rainfall output from WPC and the models is
between 1 to 2 inches and this looks good with what the models
are showing. The rain should exit east of the region by early
sunday afternoon with cold air once again filtering into the
region behind it.
Will need to watch Monday morning as winds become light, skies
clear out and temperatures fall into the 30s once again. This may
allow for more widespread frost to develop across the region.
Warmer weather will then return to the region into the middle of
next week with temperatures back into the 70s.
&&
.AVIATION...(For the 06Z TAFS through 06Z Thursday night)
Issued at 1120 PM CDT Wed Apr 10 2019
Surface low pressure is currently located across the central
Plains late this evening. Gusty southerly winds will occur
overnight as the pressure gradient remains tight ahead of the
approaching low.
The low pressure and associated front will spread across the area
on Thursday. Winds will remaining gusty behind the front becoming
more westerly. A dry air mass is in place so most of the area will
not see any convection with the frontal passage. Some showers and
storms be possible across portions of central and south central MO
Thursday afternoon into the evening hours with this activity
expected to develop east of the TAF sites.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...Wind Advisory until 7 PM CDT this evening for MOZ055>058-066>071-
077>083-088>098-101>106.
KS...Wind Advisory until 7 PM CDT this evening for KSZ073-097-101.
&&
SHORT TERM...Hatch
LONG TERM...Hatch
AVIATION...WiseHazardous weather outlook, Apr 10, 9:54 PM CDT, 5 hours 22 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 954 PM CDT Wed Apr 10 2019 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-120300- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 954 PM CDT Wed Apr 10 2019 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Tonight. Weather hazards expected... Limited non thunderstorm wind risk. DISCUSSION... Fire weather concerns have diminished from this afternoon. This is a result of decreasing wind gusts and increasing relative humidity values. Winds will remain breezy, however, with occasional gusts over 30 MPH tonight. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. A frontal boundary will move through on Thursday, with strong southwest winds expected to gust from 40 to 50 mph again, along with low relative humidity levels. This will result in elevated to significant fire weather concerns. Isolated thunderstorms will be possible Thursday over the eastern Ozarks. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Albano
Nearby
Red Flag Warnings in Missouri, 2019Red Flag Warnings in Kansas, 2019Every red flag warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.